Methorexate/ menopause/ flu

hi everyone, i haven't been blogging much lately due to coming down with the flu, I start my treatment of Methorexate,...,Hydroxy and folic acid 2 weeks ago, 2 days prier to taking it i had a sore throat, so wasn't surprised when i came down with the flu, Over the last couple of days things seem to be improving, even my joints are a lot better since i have started my treatment and had my second dose of steroid injections, But the last couple of days, i have been having a lot of hot flushes, I have started my menopaus and have been going thought it now for 8 years :(

But over the last year or so things have really settled down,

At the moment i am moody, sweating, and really feeling weak, Can not be bothered to do anything, because as soon as i do i start sweating even more...., Put it this way 10 minutes ago i was standing out in my garden with just a top on, This isn't going to help my RA,..

I have tried to find out weather this is due to the methorexate, with no success, I know that you can get flu systems with it, which does consist of hot flushing, But i am just concerned that the methorexate is interfering with the menopause treatment i am on, My Rehumy and GP are both aware of the treatment i am having for the menopause,

Has anyone else suffered at all with this? As they say you feel better with one thing and another one pops up......

thank you all for your advic, lots of hugs and xx

12 Replies

oldestnewest
  • Ypu look too younng in your pic for the menopause? x. methotrexate can cause irregular periods and flushing x

  • Thanks summer, that was really nice to say, I'm sure i have aged a lot more in the last few month:)This picture was taken in sunny Portugal in august, then when i returned i was diagnosed by my GP with RA, I don't know how i coped that week, As my husband had to help me in and out of the pool, and up and down stair's, It surprising how you feel so much better in a warm climate.

    Thanks and take care x

    .

  • Hi Shirl - I had my menopause start at around 44 years and now am through to post meno I believe at the age of 49 (just!). So mine coincided with the arrival of RA too and it is very confusing I agree. I know of others on this site who take HRT and MTX and other DMARDs so maybe they will be forthcoming soon but for myself I have never had hot flushes or any other of the classic symptoms of meno - just surges of deep heat in and around muscles and joints for several years that I now believe to be inflammation. The site Menopause Matters might be of some use to you on this though. I have used it when I've not been sure what's being caused by what as meno can cause joint pain too.

    I wouldn't worry about HRT and Methotrexate and Hydroxy though - I'm sure your consultant would have been aware of any conflicts and as I say others on here take all these together and more. You could try telling your GP about the increase in meno symptoms though because it's quite possible that the MTX is impacting on your hormones too - side effects come in many guises with this drug I think. Tilda xx

  • Hi, I am taking HRT and have been for several years, whilst I was on MTX it did not interfere with it, if anything I was very cold all the time I was on the drug.

  • So was I before i started Methorexate, and got this flu, I couldn't believe how many times i was putting the heating on, for the first few years of going though the menopause, it was a nite mare, there were nites i didn't even sleep, My GP only said the other day, it seems as if the menopause has taken a back sit...., I think she must of spoke to soon....

    I have now had to put the heating on because i am so cold, and my joints are starting to hurt, it so unbelievable after taking all the tablet we take and we still come down with the flu, I am taking so many paracetamols and Tramadol's at the moment is a joke,

    Thanks for you reply stay warm xx

  • hi Shirl I reckon more likely to be the steroids than menopause... I'm also on HRT with no problems, but steroids make me go a bit do-lally. Or could just be that you're a bit fevered with having cold/flu (did you not have flu jab before you started MTX?). My rule of thumb is that if I have temperature over 100 for 24 hours then I go to the doctors.... ale sure you drink enough and rest up. Polly

  • Hi i did mention the Flu jab, But my GP felt that there was not really necessary if i have RA,

    She did say if i want it she will give it to me, But i just thought i would see how things go.

    Thanks take care xx

  • You are strongly advised to have the flu jab every year and pneumonia (every 10 years) too if you are taking MTX, because it works by suppressing your immune system - making you much more vulnerable to flu and pneumonia. Your GP was right that RA in itself isn't a reason to have it but she should have encouraged you to have the flu jab as mine did. Tilda x

  • Thanks Tilda, I have appointment on Christmas eve to see the nurse, will have a chat with her,

    Shirley x

  • Good - it seems strange to me that you weren't strongly advised to have a flu jab before you started MTX as I was this time a year ago? Hope you feel better very soon. TTx

  • The thing with menopause symptoms is that they really do come and go, and just when you think you are over it, you can get another round happening. The way I had it explained was that it happens that way because of the balance of the two major hormones oestrogen and progesterone, that decrease at different rates. So at times one drops down too far and gets out of balance, then the other drops and it balances out for a while, then one drops again. I think there are a number of things that can trigger changes too, and drugs like MTX that impact on hormones definitely is likely. I guess you just have to try and suffer through, and hope the imbalance doesn't last too long, but if it did get too bad you could see if an adjustment to your HRT might help. Also menopausal symptoms can last many years after your last period - I've heard up to 10 or 12, though its never at the same intensity the whole way through.

  • Interesting question this one about mtx and menopause cause fold on here say it has affected them but when I mentioned it to my Remy nurse she said it doesn't affect hormones.

    I started mtx in Feb and suddenly my periods stopped but I put in down to the prednisone I was also taking. In July I stopped prednisone so purely mtx. I had a month where bleeding was like at the end of a cycle, would stop for fuel days then start again. Then nothing till I moved to injectable mtx and now once more I'm plague with one week no signs then 4 or 5 days period then another few days clear. No flushes or anything tho.

    She said definitely not mtx and advised I just go gp.

You may also like...